MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX SUCTIONAID BLUSELECT TRACHEOSTOMY TUBE, CUFFED; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX SUCTIONAID BLUSELECT TRACHEOSTOMY TUBE, CUFFED; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/870/075CZ
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the writing on the tracheostomy tube pilot balloon rubbed off during use due to cleaning.Patient had initial tracheostomy tube inserted; however, patient self-decannulated.The event took place at the hospital during the routine trach team rounds.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation summary: one used decontaminated sample was returned for investigation without its original packaging.Under visual inspection we noticed that the writing on the pilot balloon was rubbing off, confirming the customer's complaint.During manufacturing each pilot balloon is 100% visual checked.Detection mechanisms are in place, and it is improbable that the part with the writing rubbed off would pass through this inspection.It is probable that the failure was caused by the customer due to cleaning (e.G.Excessive force during cleaning, aggressive cleaner).No trend of confirmed complaints in relation with this issue was identified.A device history record could not be completed as no lot number was received.

Brand Name
PORTEX SUCTIONAID BLUSELECT TRACHEOSTOMY TUBE, CUFFED
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19360663
Report Number3011237704-2024-00107
Device Sequence Number12347769
Product Code BTO
UDI-Device Identifier15019517076219
UDI-Public(01)15019517076219
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/870/075CZ
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown